Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 137, NWS Goodland, KS

August 24, 2002Sherman County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 24, 2002, 1:56 AM MDT for Sherman County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2002, 1:56 AM MDT (07:56 UTC)
Expired
Aug 24, 2002, 3:00 AM MDT
In force
64 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Sherman County, KS

The radar

The Goodland radar (KGLD), 11 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2002-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2002-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
3250 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WUUS53 KGLD 240756
SVRGLD
KSC181-240900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
156 AM MDT SAT AUG 24 2002

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHERMAN COUNTY IN NORTHWEST KANSAS

* UNTIL 300 AM MDT

* AT 156 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTH OF RULETON...OR ABOUT 18 MILES
  SOUTHWEST OF GOODLAND...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RULETON AT 215 AM MDT
  GOODLAND AT 235 AM MDT
  EDSON AT 255 AM MDT

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

&&

LAT...LON 3934 10203 3913 10203 3921 10142 3952 10148

RJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:42 AM MDT, 14 minutes earlier.

Area forecast discussion, Aug 24, 1:42 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
142 AM MDT SAT AUG 24 2002

NUMEROUS SEVERE WEATHER REPORTS OCCURRED LAST NIGHT AS SHORT WAVE
INTERACTED WITH UNSTABLE AIR MASS. SEVERE WEATHER CONTINUES NOW WITH
A CLUSTER OF STORMS CURRENTLY MOVING ACROSS EASTERN COLORADO. THE
AIR MASS WILL AGAIN BE UNSTABLE LATER TODAY...THOUGH MID LEVEL
DYNAMICS WILL NOT BE AS PRONOUNCED. HOWEVER...MODELS INDICATE THAT
ENOUGH LIFT WILL BE PRODUCED BY UPPER LEVEL JET...MAINLY THIS
AFTERNOON AND TONIGHT. SO...WILL KEEP POPS ON THE HIGH SIDE. WEAK
SUBSIDENCE WILL INHIBIT CONVECTION SUNDAY.

HAD SOME DECENT RAINS LAST NIGHT...AND NORMALLY WOULD BE CONCERNED
ABOUT FLOODING POSSIBILITY LATER TODAY. HOWEVER...WITH DROUGHT
CONDITIONS IN PLACE...MUCH NEEDED RAIN IS RAPIDLY ABSORBED BY SOIL.

TEMPERATURES WILL BE A CHALLENGE. NUMERICAL GUIDANCE COOLS AIR MASS
CONSIDERABLY DUE UPSLOPE FLOW...THOUGH LOW LEVEL THICKNESSES DO NOT
CHANGE MUCH. HOWEVER...LOW LEVEL MOISTURE WILL INCREASE DUE TO RAIN
LAST NIGHT. THERE MAY BE SOME LOW CLOUDS THAT FORM EARLY THIS
MORNING...AND THIS WILL HELP TO KEEP TEMPERATURES COOL. STILL...
BELIEVE THERE WILL BE ENOUGH SUNSHINE TO RAISE NUMERICAL VALUES.

NO CHANGE TO EXTENDED PORTION OF FORECAST.

.GLD...NONE.
MENTZER

In the hours before

Local storm report, Aug 23, 11:37 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1137 PM MDT FRI AUG 23 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 W GOODLAND              KS   WIND DAMAGE
08/23/02   SHERMAN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TRACTOR TRAILER PICKED
                                          UP AND BLOWN OFF I-70.

0501 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0504 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0506 PM    GOODLAND                  KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0515 PM    8 W WINONA                KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0525 PM    WINONA                    KS   .88 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0544 PM    5 E WALLACE               KS   .88 INCH HAIL
08/23/02   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    17 S ECKLEY               CO   .75 INCH HAIL
08/23/02   YUMA                           REPORTED BY PUBLIC.

0620 PM    17 NW GOODLAND            KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    17 NW GOODLAND            KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN

0620 PM    3 SW FLAGLER              CO   75 MPH TSTM GUST
08/23/02   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0629 PM    RUSSELL SPGS              KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0636 PM    7 S IDALIA                CO   .75 INCH HAIL
08/23/02   YUMA

0654 PM    11 N BETHUNE              CO   WIND DAMAGE
08/23/02   KIT CARSON                     CENTER-PIVOT IRRIGATION
                                          SYSTEM OVERTURNED BY
                                          HIGH WINDS AND LARGE
                                          TREE LIMBS DOWNED

0705 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0705 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0712 PM    7 N RULETON               KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0720 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0730 PM    7 SSE GOODLAND            KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     3.50 INCHES OF RAIN
                                          FELL WITHIN 30 MINUTES
                                          RESULTED IN WASHED OUT
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    GOODLAND                  KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0912 PM    5 S MINGO                 KS   .88 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0920 PM    5 S MINGO                 KS   60 MPH TSTM GUST
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0925 PM    COLBY                     KS   .75 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 23, 11:53 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1153 PM MDT FRI AUG 23 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 W GOODLAND              KS   WIND DAMAGE
08/23/02   SHERMAN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TRACTOR TRAILER PICKED
                                          UP AND BLOWN OFF I-70.

0501 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0504 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0506 PM    GOODLAND                  KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0515 PM    8 W WINONA                KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0525 PM    WINONA                    KS   .88 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0544 PM    5 E WALLACE               KS   .88 INCH HAIL
08/23/02   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    17 S ECKLEY               CO   .75 INCH HAIL
08/23/02   YUMA                           REPORTED BY PUBLIC.

0620 PM    17 NW GOODLAND            KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    17 NW GOODLAND            KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN

0620 PM    3 SW FLAGLER              CO   75 MPH TSTM GUST
08/23/02   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0629 PM    RUSSELL SPGS              KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0636 PM    7 S IDALIA                CO   .75 INCH HAIL
08/23/02   YUMA

0654 PM    11 N BETHUNE              CO   WIND DAMAGE
08/23/02   KIT CARSON                     CENTER-PIVOT IRRIGATION
                                          SYSTEM OVERTURNED BY
                                          HIGH WINDS AND LARGE
                                          TREE LIMBS DOWNED

0705 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0705 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0712 PM    7 N RULETON               KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0720 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     3.50 INCHES OF RAIN
                                          FELL WITHIN 30 MINUTES
                                          RESULTED IN WASHED OUT
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    7 SSE GOODLAND            KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0730 PM    17 N BURLINGTON           CO   .75 INCH HAIL
08/23/02   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    GOODLAND                  KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0912 PM    5 S MINGO                 KS   .88 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0920 PM    5 S MINGO                 KS   60 MPH TSTM GUST
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0925 PM    COLBY                     KS   .75 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1145 PM    LEOTI                     KS   1 INCH HAIL
08/23/02   WICHITA                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 24, 12:11 AM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1210 PM MDT SAT AUG 24 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 W GOODLAND              KS   WIND DAMAGE
08/23/02   SHERMAN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TRACTOR TRAILER PICKED
                                          UP AND BLOWN OFF I-70.

0501 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0504 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0506 PM    GOODLAND                  KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0515 PM    8 W WINONA                KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0525 PM    WINONA                    KS   .88 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0544 PM    5 E WALLACE               KS   .88 INCH HAIL
08/23/02   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    17 S ECKLEY               CO   .75 INCH HAIL
08/23/02   YUMA                           REPORTED BY PUBLIC.

0620 PM    17 NW GOODLAND            KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN

0620 PM    3 SW FLAGLER              CO   75 MPH TSTM GUST
08/23/02   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0629 PM    RUSSELL SPGS              KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0636 PM    7 S IDALIA                CO   .75 INCH HAIL
08/23/02   YUMA

0654 PM    11 N BETHUNE              CO   WIND DAMAGE
08/23/02   KIT CARSON                     CENTER-PIVOT IRRIGATION
                                          SYSTEM OVERTURNED BY
                                          HIGH WINDS AND LARGE
                                          TREE LIMBS DOWNED

0705 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0705 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0712 PM    7 N RULETON               KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0720 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     3.50 INCHES OF RAIN
                                          FELL WITHIN 30 MINUTES
                                          RESULTED IN WASHED OUT
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    7 SSE GOODLAND            KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    17 N BURLINGTON           CO   .75 INCH HAIL
08/23/02   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    GOODLAND                  KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0912 PM    5 S MINGO                 KS   .88 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0920 PM    5 S MINGO                 KS   60 MPH TSTM GUST
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0925 PM    COLBY                     KS   .75 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1145 PM    LEOTI                     KS   1 INCH HAIL
08/23/02   WICHITA                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 24, 12:15 AM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1213 PM MDT SAT AUG 24 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 W GOODLAND              KS   WIND DAMAGE
08/23/02   SHERMAN                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TRACTOR TRAILER PICKED
                                          UP AND BLOWN OFF I-70.

0501 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0504 PM    GOODLAND                  KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0506 PM    GOODLAND                  KS   1 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0515 PM    8 W WINONA                KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0525 PM    WINONA                    KS   .88 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0544 PM    5 E WALLACE               KS   .88 INCH HAIL
08/23/02   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    17 S ECKLEY               CO   .75 INCH HAIL
08/23/02   YUMA                           REPORTED BY PUBLIC.

0620 PM    17 NW GOODLAND            KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN

0620 PM    3 SW FLAGLER              CO   75 MPH TSTM GUST
08/23/02   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0629 PM    RUSSELL SPGS              KS   1 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0636 PM    7 S IDALIA                CO   .75 INCH HAIL
08/23/02   YUMA

0654 PM    11 N BETHUNE              CO   WIND DAMAGE
08/23/02   KIT CARSON                     CENTER-PIVOT IRRIGATION
                                          SYSTEM OVERTURNED BY
                                          HIGH WINDS AND LARGE
                                          TREE LIMBS DOWNED

0705 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0705 PM    4 SE RUSSELL SPGS         KS   1.75 INCH HAIL
08/23/02   LOGAN                          REPORTED BY PUBLIC.

0712 PM    7 N RULETON               KS   1.75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0720 PM    12 NW GOODLAND            KS   .75 INCH HAIL
08/23/02   SHERMAN                        REPORTED BY PUBLIC.

0730 PM    17 N BURLINGTON           CO   FLOOD
08/23/02   KIT CARSON                     3.50 INCHES OF RAIN
                                          FELL WITHIN 30 MINUTES
                                          RESULTED IN WASHED OUT
                                          ROADS. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    7 SSE GOODLAND            KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0730 PM    17 N BURLINGTON           CO   .75 INCH HAIL
08/23/02   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    GOODLAND                  KS   60 MPH TSTM GUST
08/23/02   SHERMAN

0912 PM    5 S MINGO                 KS   .88 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0920 PM    5 S MINGO                 KS   60 MPH TSTM GUST
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0925 PM    COLBY                     KS   .75 INCH HAIL
08/23/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1145 PM    LEOTI                     KS   1 INCH HAIL
08/23/02   WICHITA                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Aug 24, 12:53 AM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1253 PM MDT SAT AUG 24 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 AM    WILD HORSE                CO   1 INCH HAIL
08/24/02   CHEYENNE                       REPORTED BY PUBLIC.
Local storm report, Aug 24, 1:38 AM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
138 AM MDT SAT AUG 24 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0136 AM    9 N KIT CARSON            CO   1 INCH HAIL
08/24/02   CHEYENNE                       REPORTED BY PUBLIC.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 6:19 PM MDTSevere Thunderstorm WarningGLDSherman56 min
Aug 23, 6:59 PM MDTSevere Thunderstorm WarningGLDLogan61 min
Aug 23, 7:14 PM MDTSevere Thunderstorm WarningGLDSherman61 min
Aug 23, 8:09 PM MDTSevere Thunderstorm WarningGLDWallace66 min
Aug 23, 8:16 PM MDTSevere Thunderstorm WarningGLDSherman59 min
Aug 23, 8:36 PM MDTFlash Flood WarningGLDSherman3 hr
Aug 23, 8:41 PM MDTSevere Thunderstorm WarningGLDLogan, Thomas64 min
Aug 23, 9:35 PM MDTSevere Thunderstorm WarningGLDGove, Sheridan55 min
Aug 23, 9:44 PM MDTSevere Thunderstorm WarningGLDLogan46 min
Aug 23, 10:30 PM MDTSevere Thunderstorm WarningGLDWichita30 min
Aug 23, 11:16 PM MDTSevere Thunderstorm WarningGLDWichita44 min
Aug 23, 11:59 PM MDTSevere Thunderstorm WarningGLDWichita46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.